Alert archive / Oregon / Storm Watches in 2016

Storm Watch 4, NWS Medford, OR

March 1, 2016

NWS Medford, OR issued this storm watch at Mar 1, 2016, 3:17 PM PST. It took effect at Mar 2, 2016, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2016, 3:17 PM PST (23:17 UTC)
In effect from
Mar 2, 2016, 4:00 PM PST
Expired
Mar 2, 2016, 4:11 AM PST
In force
Issued by
NWS Medford, OR

The text

As transmitted.

108 
WHUS76 KMFR 012317
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
317 PM PST TUE MAR 1 2016

...STRONG WINDS AND DANGEROUS SEAS EXPECTED AGAIN WEDNESDAY...

.VERY STEEP, SWELL DOMINATED SEAS CONTINUE THROUGH WEDNESDAY
MORNING. ANOTHER FRONTAL SYSTEM WILL BRING STRONG SOUTH WINDS AND
VERY STEEP WIND WAVE DOMINATED SEAS TO THE WATERS WEDNESDAY.
ADDITIONAL FRONTS WITH VERY STRONG WINDS AND HEAVY SEAS ARE
POSSIBLE FRIDAY THROUGH THE WEEKEND.

PZZ356-021200-
/O.EXT.KMFR.SE.W.0022.000000T0000Z-160303T0600Z/
/O.UPG.KMFR.GL.A.0014.160302T1800Z-160303T0300Z/
/O.NEW.KMFR.GL.W.0017.160303T0000Z-160303T0600Z/
/O.NEW.KMFR.SR.A.0004.160303T0000Z-160303T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
317 PM PST TUE MAR 1 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY...
...STORM WATCH IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY...

HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY.
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING AND STORM WATCH...WHICH ARE IN EFFECT FROM 4 PM TO 10 PM
PST WEDNESDAY.

* WINDS: SOUTH 10 TO 15 KT THROUGH TOMORROW MORNING, THEN RISING
  TO 35 TO 45 KT WITH GUSTS TO 55 KT POSSIBLE TOMORROW AFTERNOON
  AND CONTINUING INTO THE EVENING. 

* SEAS: MAINLY SWELL DOMINATED 12 TO 14 FEET 12 SECONDS THROUGH
  EARLY TOMORROW AFTERNOON, THEN BECOMING WIND WAVE DOMINATED AND
  RISING TO 16 TO 20 FEET LATE TOMORROW AFTERNOON THROUGH EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS THROUGH
  THE PERIOD. THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED
  NORTH OF GOLD BEACH AND ESPECIALLY NEAR CAPE BLANCO. WINDS AND
  SEAS MAY BE LIGHTER WITH 1 TO 2 MILES OF BROOKINGS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ370-021200-
/O.EXT.KMFR.SE.W.0022.000000T0000Z-160303T0000Z/
/O.UPG.KMFR.GL.A.0014.160302T1800Z-160303T0300Z/
/O.NEW.KMFR.GL.W.0017.160302T1800Z-160303T0600Z/
/O.NEW.KMFR.SR.A.0004.160303T0000Z-160303T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
317 PM PST TUE MAR 1 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY...
...STORM WATCH IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY...

HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY.
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING ...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. A
STORM WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 4 PM TO 10
PM PST WEDNESDAY.

* WINDS: SOUTH 15 TO 25 KT THROUGH TOMORROW MORNING, THEN RISING
  TO 35 TO 45 KT WITH GUSTS TO 55 KT POSSIBLE TOMORROW AFTERNOON
  AND CONTINUING INTO THE EVENING. 

* SEAS: MAINLY SWELL DOMINATED 12 TO 15 FEET 12 SECONDS THROUGH
  EARLY TOMORROW AFTERNOON, THEN BECOMING WIND WAVE DOMINATED AND
  RISING TO 18 TO 22 FEET LATE TOMORROW AFTERNOON THROUGH
  EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS THROUGH
  TOMORROW. THE STRONGEST WINDS AND STEEPEST SEAS TOMORROW
  AFTERNOON AND EVENING ARE EXPECTED NEAR AND NORTH OF CAPE
  BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ350-021200-
/O.EXT.KMFR.SE.W.0022.000000T0000Z-160303T0000Z/
/O.UPG.KMFR.GL.A.0014.160302T1800Z-160303T0300Z/
/O.NEW.KMFR.GL.W.0017.160303T0000Z-160303T0600Z/
/O.NEW.KMFR.SR.A.0004.160303T0000Z-160303T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
317 PM PST TUE MAR 1 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY...
...STORM WATCH IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY...

HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY.
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING AND STORM WATCH...WHICH ARE IN EFFECT FROM 4 PM TO 10 PM
PST WEDNESDAY.

* WINDS: SOUTH 15 TO 25 KT THROUGH THIS EVENING, THEN LOWERING TO
  10 TO 15 KT OVERNIGHT. SOUTH WINDS RISE AGAIN TO 35 TO 45 KT
  WITH GUSTS TO 55 KT POSSIBLE TOMORROW AFTERNOON AND CONTINUING
  INTO THE EVENING.

* SEAS: MAINLY SWELL DOMINATED 12 TO 14 FEET 12 SECONDS THROUGH
  EARLY TOMORROW AFTERNOON, THEN BECOMING WIND WAVE DOMINATED AND
  RISING TO 18 TO 22 FEET LATE TOMORROW AFTERNOON THROUGH
  EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS THROUGH
  TOMORROW. THE STRONGEST WINDS AND STEEPEST SEAS TOMORROW
  AFTERNOON AND EVENING ARE EXPECTED NEAR AND NORTH OF CAPE BLANCO
  AND BEYOND 1 TO 2 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ376-021200-
/O.EXT.KMFR.SE.W.0022.000000T0000Z-160302T1800Z/
/O.UPG.KMFR.GL.A.0014.160302T1800Z-160303T0300Z/
/O.NEW.KMFR.GL.W.0017.160302T1800Z-160303T0600Z/
/O.NEW.KMFR.SR.A.0004.160303T0000Z-160303T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
317 PM PST TUE MAR 1 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY...
...STORM WATCH IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY...

HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
GALE WARNING ...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST
WEDNESDAY. A STORM WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT
FROM 4 PM TO 10 PM PST WEDNESDAY.

* WINDS: SOUTH 10 TO 15 KT THROUGH TOMORROW MORNING, THEN RISING
  TO 35 TO 45 KT WITH GUSTS TO 55 KT POSSIBLE TOMORROW AFTERNOON
  AND CONTINUING INTO THE EVENING. 

* SEAS: MAINLY SWELL DOMINATED 12 TO 14 FEET 12 SECONDS THROUGH
  EARLY TOMORROW AFTERNOON, THEN BECOMING WIND WAVE DOMINATED AND
  RISING TO 18 TO 22 FEET LATE TOMORROW AFTERNOON THROUGH
  EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS THROUGH
  THE PERIOD. THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED
  NORTH OF GOLD BEACH AND ESPECIALLY NEAR CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
042 
WHUS76 KMFR 021211
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
411 AM PST WED MAR 2 2016

...STRONG WINDS AND DANGEROUS SEAS AGAIN THROUGH THIS EVENING...

.ANOTHER FRONTAL SYSTEM WILL BRING STRONG SOUTH WINDS AND VERY
STEEP WIND WAVE DOMINATED SEAS TO THE WATERS THROUGH THIS EVENING.
SEAS WILL IMPROVE SLIGHTLY BUT REMAIN HAZARDOUS LATE TONIGHT
INTO THURSDAY. ADDITIONAL FRONTS WITH VERY STRONG WINDS AND HEAVY
SEAS ARE LIKELY EARLY FRIDAY THROUGH EARLY NEXT WEEK.

PZZ370-030115-
/O.CON.KMFR.SE.W.0022.000000T0000Z-160303T0000Z/
/O.CON.KMFR.GL.W.0017.160302T1800Z-160303T0600Z/
/O.CAN.KMFR.SR.A.0004.160303T0000Z-160303T0600Z/
/O.NEW.KMFR.SE.W.0023.160303T0600Z-160304T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
411 AM PST WED MAR 2 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10
PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10
PM PST THURSDAY EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON AND A GALE WARNING REMAINS IN EFFECT FROM 10 AM
THIS MORNING TO 10 PM PST THIS EVENING. A HAZARDOUS SEAS
WARNING HAS BEEN ISSUED...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST THURSDAY. 

* WINDS: SOUTH 15 TO 30 KT THIS MORNING... THEN RISING TO 35 TO 40
  KT WITH GUSTS TO 50 KT THIS AFTERNOON AND EVENING. WINDS WILL
  DIMINISH LATE TONIGHT THEN MAY BECOME STRONG AGAIN LATE THURSDAY
  EVENING INTO FRIDAY NIGHT.

* SEAS: MAINLY SWELL DOMINATED 13 TO 15 FEET AT 13 SECONDS THIS
  MORNING...THEN BECOMING WIND WAVE DOMINATED AND RISING TO 16 TO
  18 FEET THIS AFTERNOON THROUGH THE EVENING. SEAS WILL BECOME
  SWELL DOMINATED AGAIN LATE TONIGHT AND REMAIN HIGH AND STEEP
  THROUGH THURSDAY EVENING. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS THROUGH
  THURSDAY EVENING AND LIKELY INTO EARLY NEXT WEEK. THE STRONGEST
  WINDS AND STEEPEST SEAS WILL OCCUR THIS AFTERNOON AND EVENING
  NEAR AND NORTH OF CAPE BLANCO.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-030115-
/O.CON.KMFR.SE.W.0022.000000T0000Z-160303T0000Z/
/O.CAN.KMFR.SR.A.0004.160303T0000Z-160303T0600Z/
/O.CON.KMFR.GL.W.0017.160303T0000Z-160303T0600Z/
/O.NEW.KMFR.SE.W.0023.160303T0600Z-160304T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
411 AM PST WED MAR 2 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST THURSDAY EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON AND A GALE WARNING REMAINS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 10 PM PST THIS EVENING. A HAZARDOUS SEAS
WARNING HAS BEEN ISSUED...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST THURSDAY. 

* WINDS: SOUTH 15 TO 25 KT THIS MORNING... THEN RISING TO 30 TO 40
  KT WITH GUSTS TO 50 KT THIS AFTERNOON AND EVENING. WINDS WILL
  DIMINISH LATE TONIGHT THEN MAY BECOME STRONG AGAIN LATE THURSDAY
  EVENING INTO FRIDAY NIGHT.

* SEAS: MAINLY SWELL DOMINATED 12 TO 14 FEET AT 13 SECONDS THIS
  MORNING...THEN BECOMING WIND WAVE DOMINATED AND RISING TO 16 TO
  18 FEET THIS AFTERNOON THROUGH THE EVENING. SEAS WILL BECOME
  SWELL DOMINATED AGAIN LATE TONIGHT AND REMAIN HIGH AND STEEP
  THROUGH THURSDAY EVENING. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS THROUGH
  THURSDAY EVENING AND LIKELY INTO EARLY NEXT WEEK. THE STRONGEST
  WINDS AND STEEPEST SEAS WILL OCCUR THIS AFTERNOON AND EVENING
  NEAR AND NORTH OF CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ376-030115-
/O.CON.KMFR.SE.W.0022.000000T0000Z-160302T1800Z/
/O.CON.KMFR.GL.W.0017.160302T1800Z-160303T0600Z/
/O.CAN.KMFR.SR.A.0004.160303T0000Z-160303T0600Z/
/O.NEW.KMFR.SE.W.0023.160303T0600Z-160304T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
411 AM PST WED MAR 2 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10
PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10
PM PST THURSDAY EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THIS MORNING AND A GALE WARNING REMAINS IN EFFECT FROM 10 AM
THIS MORNING TO 10 PM PST THIS EVENING. A HAZARDOUS SEAS
WARNING HAS BEEN ISSUED...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST THURSDAY. 

* WINDS: SOUTH 20 TO 30 KT THIS MORNING... THEN RISING TO 35 TO 40
  KT WITH GUSTS TO 50 KT THIS AFTERNOON AND EVENING. WINDS WILL
  DIMINISH LATE TONIGHT THEN MAY BECOME STRONG AGAIN LATE THURSDAY
  EVENING INTO FRIDAY NIGHT.

* SEAS: MAINLY SWELL DOMINATED 13 TO 15 FEET AT 13 SECONDS THIS
  MORNING...THEN BECOMING WIND WAVE DOMINATED AND RISING TO 16 TO
  18 FEET THIS AFTERNOON THROUGH THE EVENING. SEAS WILL BECOME
  SWELL DOMINATED AGAIN LATE TONIGHT AND REMAIN HIGH AND STEEP
  THROUGH THURSDAY EVENING. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS THROUGH
  THURSDAY EVENING AND LIKELY INTO EARLY NEXT WEEK. THE STRONGEST
  WINDS AND STEEPEST SEAS WILL OCCUR THIS AFTERNOON AND EVENING
  NEAR CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ356-030115-
/O.EXT.KMFR.SE.W.0022.000000T0000Z-160304T0600Z/
/O.CAN.KMFR.SR.A.0004.160303T0000Z-160303T0600Z/
/O.CON.KMFR.GL.W.0017.160303T0000Z-160303T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
411 AM PST WED MAR 2 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10
PM PST THIS EVENING...

A HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST
THURSDAY EVENING AND A GALE WARNING REMAINS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 10 PM PST THIS EVENING. 

* WINDS: SOUTH 10 TO 25 KT THIS MORNING...THEN RISING TO 25 TO 40
  KT WITH GUSTS TO 50 KT THIS AFTERNOON AND EVENING. WINDS WILL
  DIMINISH LATE TONIGHT THEN MAY BECOME STRONG AGAIN LATE THURSDAY
  EVENING INTO FRIDAY NIGHT.

* SEAS: MAINLY SWELL DOMINATED 12 TO 15 FEET AT 13 SECONDS THIS
  MORNING...THEN BECOMING WIND WAVE DOMINATED AND RISING TO 15 TO
  18 FEET THIS AFTERNOON THROUGH THE EVENING. SEAS WILL BECOME
  SWELL DOMINATED AGAIN LATE TONIGHT AND REMAIN HIGH AND STEEP
  THROUGH THURSDAY EVENING. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS THROUGH
  THURSDAY EVENING AND LIKELY INTO EARLY NEXT WEEK. THE STRONGEST
  WINDS AND STEEPEST SEAS WILL OCCUR THIS AFTERNOON AND EVENING
  NEAR CAPE BLANCO WITH THE WEAKEST WINDS NEAR SHORE SOUTH OF
  BROOKINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm watch went out at Mar 1, 9:00 AM PST, 6 hours 17 minutes earlier.

Area forecast discussion, Mar 1, 9:00 AM PST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST TUE MAR 1 2016

.UPDATE...THE PRECIPITATION AHEAD OF THE FRONTAL BOUNDARY HAS
ALREADY REACHED THE COAST AND IS MOVING INLAND. THIS HAS BEEN
CAUGHT WELL BY THE PREVIOUS FORECAST, SO HAVE LEFT IT MOSTLY IN
TACT. DID INCREASE WINDS ACROSS PORTIONS OF NORTHERN CALIFORNIA AS
WELL AS FOR THE EAST SIDE TO MATCH SURFACE OBSERVATIONS. THE MAIN
FORECASTING CHALLENGE FOR TODAY WILL BE THE DETAILS AND TIMING OF
WINDS AND PRECIPITATION FOR EACH OF THE FAST MOVING SYSTEMS
EXPECTED OVER THE NEXT WEEK. SNOW LEVELS ARE LOOKING TO REMAIN
HIGH, SO WINTER WEATHER IMPACTS WILL REMAIN RELATIVELY MINIMAL
OVER THE NEXT COUPLE OF DAYS. -SCHAAF

&&

.PREV DISCUSSION... /ISSUED 345 AM PST TUE MAR 1 2016/

DISCUSSION...A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL
WATERS THIS MORNING. THIS FRONT IS EXPECTED TO MOVE ASHORE LATE
THIS MORNING AND WILL BRING GUSTY SOUTH WINDS TO THE COAST THIS
MORNING...WITH GUSTY WINDS SPREADING INLAND THROUGHOUT THE DAY.
THE CURRENT SUITE OF HIGH WIND WARNING AT THE COAST AND AT THE
HIGHER TERRAIN OF THE EAST SIDE...AND WIND ADVISORY ARE ON TRACK.
RAIN IS EXPECTED AT THE COAST AROUND 10 AM THEN SPREAD INTO THE
DOUGLAS BASIN AND JOSEPHINE COUNTY AROUND NOON. BEST CHANCE FOR
RAIN IN THE ROGUE VALLEY WILL BE IN THE EARLY TO MID AFTERNOON.
THIS FRONT WILL MOVE THROUGH OUR FORECAST AREA FAIRLY QUICKLY. BY
THIS EVENING THE FRONT IS EXPECTED TO MOVE INTO THE EASTERN THIRD
OF OREGON.

HIGH PRESSURE WILL BRING A BRIEF PERIOD OF DRY WEATHER TO THE AREA
ON WEDNESDAY WITH THE EXCEPTION OF THE COAST AND WESTERN DOUGLAS
COUNTY WHERE LIGHT RAIN IS POSSIBLE AHEAD OF THE NEXT FRONT. BY
WEDNESDAY EVENING ANOTHER ROUND OF RAIN IS EXPECTED AND THIS NEXT
ROUND APPEARS HEAVIER IN TERM OF AMOUNT AT THE COAST AND IN THE
CASCADES. HOWEVER SNOW LEVELS WILL REMAIN QUITE HIGH AND SNOW MELT
COULD BECOME AN ISSUE IN THE SECOND HALF OF THE WEEK.

THE JETSTREAM REMAINS VERY ZONAL BUT SHOWS SIGNS OF SAGGING SOUTH
A BIT ON THURSDAY. THIS COULD BRING THE SNOW LEVELS DOWN TO AROUND
5500-6500 FEET. THE HIGHER PEAK COULD SEE SOME SNOW IN THE SECOND
HALF OF THE WEEK BUT SNOW AMOUNTS WILL BE LIGHT.

BOTH THE GFS AND THE ECMWF CONTINUE TO SHOW MODERATE TO HEAVY RAIN
MOVING INLAND FROM FRIDAY THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. SNOW LEVELS WILL FLUCTUATE WILDLY BETWEEN 5000 AND 7000
FEET. HYDROLOGY COULD BE AN ISSUE. /FB

AVIATION...FOR THE 01/06Z TAF CYCLE...VFR CONDITIONS WILL PERSIST
INTO THIS MORNING. LOW LEVEL WIND SHEAR WILL DEVELOP OVER KOTH
AND KRBG AS WINDS INCREASE ALOFT. TERRAIN WILL BECOME OBSCURED
EARLY TODAY AS LOWER CLOUDS AND PRECIPITATION DEVELOP AT THE
COAST AND SPREAD INLAND TO THE CASCADES THIS AFTERNOON. WINDS
WILL DIMINISH BY THIS EVENING. AREAS OF MVFR CIGS WILL DEVELOP AT
THE SAME TIME...MOSTLY ALONG THE COAST AND IN THE UMPQUA BASIN.
/SPILDE

MARINE...UPDATED 210 PM PST TUE 01 MAR 2016...A COLD FRONT WILL
MOVE THROUGH TODAY. SOUTH WINDS WILL INCREASE TO WIDESPREAD GALES
TODAY. THERE WILL ALSO BE AN AREA OF STORM FORCE WINDS NORTH OF
CAPE BLANCO THIS MORNING INTO EARLY THIS AFTERNOON. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE. THE PATTERN WILL REMAIN ACTIVE
THROUGH THE REST OF THIS WEEK AND INTO NEXT WEEK WITH WET AND
WINDY FRONTS MOVING ONSHORE EVERY 24 TO 36 HOURS...AND POSSIBLE
GALE FORCE WINDS ABOUT EVERY OTHER DAY. SEAS COULD EXCEED 20 FEET
ON FRIDAY...AND THE STRONGEST STORM ACTIVITY IS LIKELY TO BE ON OR
ABOUT NEXT WEEKEND. /SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ026.
     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ029.

CA...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ084.
     WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ081-082.
     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ085.

PACIFIC COASTAL WATERS...GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
     PZZ350-356-370-376.
     STORM WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ350-370.
     GALE WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST
     WEDNESDAY FOR PZZ350-370.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST WEDNESDAY FOR PZZ356-376.

BMS/FJB/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 9:14 PM PSTSmall Craft AdvisoryMFR10 hr
Feb 29, 9:14 PM PSTHazardous Seas WarningMFR60 hr
Feb 29, 9:14 PM PSTSmall Craft Advisory for Hazardous SeasMFR46 min
Mar 1, 4:53 AM PSTGale WatchMFR10 hr
Mar 1, 2:49 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas12 hr
Mar 1, 2:49 PM PSTWind AdvisoryMFRKlamath, Lake37 hr
Mar 1, 3:17 PM PSTGale WarningMFR31 hr

Nearby

Storm Watches in Oregon, 2016Every storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.